Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 199, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 24, 2007, 1:42 PM CDT for Young County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 24, 2007, 1:42 PM CDT (18:42 UTC)
- Expired
- Jun 24, 2007, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Young County, TX
The radar
The Dyess AFB radar (KDYX), 89 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 3:39 PM CDT | FLASH FLOOD | Olney, TX | WATER IN HOUSES BLUEBONNET & GROVE; SOME STREETS BARRICADED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 241843 FFWFWD TXC503-242145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 142 PM CDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN YOUNG COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 445 PM CDT * AT 140 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER OLNEY AND THE NORTHWESTERN PORTION OF THE COUNTY. OLNEY CITY STREETS ARE BEGINNING TO FLOOD AND MORE HEAVY RAINFALL THROUGH 3 PM WILL LEAD TO MORE FLASH FLOODING ACROSS THE WARN AREA AND THE CITY OF OLNEY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLNEY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3314 9895 3322 9870 3340 9861 3339 9895 $$
4 follow-up statements
000 WGUS74 KFWD 241950 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 250 PM CDT SUN JUN 24 2007 TXC503-242145- YOUNG TX- 250 PM CDT SUN JUN 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHWESTERN YOUNG COUNTY... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLNEY. RADAR HAS INDICATED THAT 1 TO 2 INCHES OF RAINFALL HAVE ALREADY FALLEN...AND AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE ACROSS NORTHWESTERN YOUNG COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3314 9895 3322 9870 3340 9861 3339 9895 $$ 77/TD
000 WGUS74 KFWD 242010 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CDT SUN JUN 24 2007 TXC503-242145- YOUNG TX- 310 PM CDT SUN JUN 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR WESTERN YOUNG COUNTY... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLNEY. THE WARNING HAS BEEN EXTENDED SOUTH TO COVER THE CITY OF NEWCASTLE AND AREAS WEST. OVER TWO INCHES OF RAIN HAVE FALLEN IN NORTHERN YOUNG COUNTY...WITH OVER AN INCH AND A HALF IN CENTRAL YOUNG COUNTY. RADAR INDICATES THAT RAIN RATES IN CENTRAL YOUNG COUNTY ARE ABOUT AN INCH AND A HALF PER HOUR...AND FLASH FLOODING MAY BE OCCURRING IN THE NEWCASTLE AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3304 9895 3304 9861 3340 9861 3340 9895 $$
000 WGUS74 KFWD 242102 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 402 PM CDT SUN JUN 24 2007 TXC503-242145- YOUNG TX- 402 PM CDT SUN JUN 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR YOUNG COUNTY... AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE SOUTHERN HALF OF YOUNG COUNTY. RADAR INDICATED THAT 1 TO 2 INCHES HAVE ALREADY FALLEN...AND ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE. ACTIVITY HAS PUSHED INTO THE SOUTHERN HALF OF YOUNG COUNTY. AS A RESULT...NEWCASTLE HAS BEEN ADDED TO THE WARNING AREA. CONDITIONS HAVE IMPROVED SLIGHTLY IN THE OLNEY AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3297 9893 3297 9842 3323 9845 3340 9895 $$ TDUD
000 WGUS74 KFWD 242144 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 443 PM CDT SUN JUN 24 2007 TXC503-242152- YOUNG TX- 443 PM CDT SUN JUN 24 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM CDT FOR YOUNG COUNTY... CONTINUE TO EXERCISE CAUTION AS RESIDUAL WATER MAY AFFECT FLOOD PRONE AREAS. LAT...LON 3297 9893 3297 9842 3323 9845 3340 9895 $$ TDUD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 12:10 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 24, 12:10 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1210 PM CDT SUN JUN 24 2007 .AVIATION... 1210 PM CDT (1710 UTC). NORTH TEXAS IS UNSTABLE WITH A SHEAR ZONE ALOFT...THUS MORE CONVECTION IS EXPECTED TODAY THAN WE SAW YESTERDAY. MVFR TO VFR CIGS THIS AFTERNOON WITH INCREASING SHRA & WDLY SCTD TSRA ACTIVITY. DECIDED TO HOLD OFF ON CONVECTIVE TEMPO GROUP FOR THE METROPLEX SITES UNTIL THE PATTERN REVEALS ITSELF. AFTERNOON CONVECTION IS EXPECTED TO DIMINISH THIS EVENING...BUT SOME MAY LINGER BEYOND SUNSET. STRENGTHENING LLJ OVERNIGHT WILL DRAW UP A STRATUS DECK AND SCATTERED SHOWERS ACROSS THE REGION WITH MVFR CIGS RESULTING ALL SITES. THINK KACT WILL SEE MORE SHRA ACTIVITY THAN KDFW TRACONS SITES BEFORE DAYBREAK...BUT BETWEEN 12-018Z ALL TAF SITES SHOULD BE IMPACTED BY MVFR CIGS AND SCATTERED CONVECTION. 75 && .PREV DISCUSSION... /ISSUED 1154 AM CDT SUN JUN 24 2007/ .UPDATE... 1154 AM CDT. THE PREVIOUS FORECAST REMAINS IN GOOD SHAPE. HAVE MAINLY MADE SOME MINOR TEMPERATURE/DEWPOINT ADJUSTMENTS FOR ON-GOING TRENDS. UPDATES HAVE BEEN SENT. #58 AVIATION... 525 AM CDT. SW WINDS OF 20-30KTS HAVE USHERED STRATUS INTO NORTH TEXAS. ZFW...RECENT AMENDMENTS SHOW OUR CURRENT THINKING ABOUT STRATUS EVOLUTION THIS MORNING. TSRA ACTIVITY TO THE WEST AND NW...SHOWERS WELL SE OF METRO SITES BUT MAY AFFECT WACO. POPS TOO LOW FOR MENTION IN TAFS TODAY...BUT CONVECTION MAY AFFECT COMMERCIAL ROUTES THROUGHOUT THE COURSE OF THE DAY. 25 PREV DISCUSSION... 323 AM CDT. WATER VAPOR LOOP AND 00Z UPPER AIR SUGGESTS SHEAR AXIS WAS DISRUPTED A BIT DURING THE DAY SATURDAY...WITH NORTH TX EXPERIENCING SUBSIDENCE AND DRYING /IMAGINE THAT/. KFWD SOUNDING STILL SHOWS 1.47 PRECIPITABLE WATER...BUT NOTICEABLY WARMER MID-LEVEL TEMPS. TSRA CLUSTER SOUTHWEST OF KSPS PUSHING OUTFLOW BOUNDARY TOWARD OUR NW COUNTIES...WITH OTHER CLUSTERS OVER WEST TX. SHRA APPEARING ON RADAR LOOPS OVER COASTAL PLAINS/APPROACHING SE ZONES. GUIDANCE MODELS IN GOOD AGREEMENT REFORMING SHEAR AXIS JUST WEST OF CWA BY 00Z MON /7PM SUNDAY/. THIS SHOULD AID IN PULLING RICHER MOISTURE BACK TOWARDS THE AREA. INSTABILITY SHOULD BE MODEST BUT SUFFICIENT FOR CHANCE POPS OVER SOUTHERN/SOUTHEASTERN ZONES...SLIGHT CHANCE ACROSS REMAINDER OF AREA. WILL ALSO BUMP UP POPS A BIT OVER NW...WHERE OUTFLOW BOUNDARY MAY PROVIDE FOCUS. WARMER FWC GUIDANCE LOOKS GOOD FOR TEMPS...EVEN GIVEN INCREASING MOISTURE. LOW LEVEL JET TO CONTINUE MOISTURE TRANSPORT OVER SOUTHERN ZONES TONIGHT. GFS PRECIP BOMB AND VORT MAX LOOKS SUSPICIOUS. HOWEVER... WITH LOW LEVEL JET AND INCREASING MOISTURE...CONTINUING CHANCE POPS OVER SOUTHERN ZONES WITH SLIGHT CHANCE ELSEWHERE LOOKS REASONABLE. MONDAY THROUGH WEDNESDAY STILL LOOKS ON TARGET FOR A MORE WIDESPREAD RAIN EVENT. BOTH NAM AND GFS HAVE 2+ INCH PWS MOVING INTO AREA WITH SHEAR AXIS CENTERED JUST WEST OF CWA. WITH DEEP SOUTHERLY FLOW...LOW LEVEL JET...AND OCCASIONAL VORT MAXES MOVING ACROSS... EXPECT PERIODS OF POTENTIALLY HEAVY RAINFALL. GUIDANCE SUGGESTS AREAS WEST OF I-35...CLOSEST TO UPPER SUPPORT...WILL RECEIVE THE HEAVIEST RAIN. HOWEVER...HIGHEST PWS ARE FORECAST TO THE EAST. WILL CARRY STRONG CHANCE TO LIKELY POPS ACROSS MOST OF THE AREA AND REFINE HEAVY PRECIP/POSSIBLE FF WATCH AREAS AS DETAILS BECOME CLEARER. BY WEDNESDAY NIGHT...SHEAR AXIS MOVES WEST/SOUTHWEST OF AREA. 500 MB HEIGHTS RISE LATER IN THE WEEK AS BROAD/FLAT RIDGING TRIES TO BUILD OVER AREA. HIGHEST PWS SHIFT NORTHWARD INTO OK...BUT PWS REMAIN OVER 1.5 INCHES OVER NORTH TX. WILL CONTINUE POPS INTO SATURDAY...BUT TAPER OFF TO CHANCE/SLIGHT CHANCE RANGE GIVEN LESS FAVORABLE ENVIRONMENT. HIGHEST POPS LATE WEEK WILL BE OVER NORTHEAST ZONES...WHERE PW IS HIGHEST AND UPPER FLOW IS CLOSEST. TREND OF MEX TEMPS LOOKS REASONABLE...ALTHOUGH END OF WEEK WARMUP MAY BE A BIT AGGRESSIVE DEPENDING ON HOW MUCH RAIN FALLS. .06.. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 90 72 87 72 87 / 20 20 60 40 60 WACO, TX 88 71 87 73 86 / 40 30 60 40 60 PARIS, TX 88 71 85 70 84 / 20 20 40 40 50 DENTON, TX 88 72 86 70 85 / 20 20 60 30 60 MCKINNEY, TX 88 72 86 72 85 / 20 20 60 30 50 DALLAS, TX 89 72 86 72 86 / 20 20 60 40 60 TERRELL, TX 88 71 86 72 86 / 20 20 60 40 60 CORSICANA, TX 88 71 86 71 86 / 30 30 60 40 60 TEMPLE, TX 87 70 86 71 86 / 40 40 70 40 60 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/58
Hazardous weather outlook, Jun 24, 4:00 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CDT SUN JUN 24 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 AM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING ARE THE MAIN THREATS FROM THE STORMS. THE POTENTIAL FOR SEVERE STORMS IS LOW. .DAYS TWO THROUGH SEVEN... THERE IS A GOOD CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY ACROSS ALL OF NORTH TEXAS. HEAVY RAIN WILL BE THE PRIMARY CONCERN... WITH A SIGNIFICANT THREAT OF FLASH FLOODING. THUNDERSTORM CHANCES WILL LINGER MUCH OF THE WEEK...BEFORE GRADUALLY TAPERING OFF IN TIME FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY...PRIMARILY FOR FLOODING REPORTS. 25
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.